Advertise on Bikeforums.net



User Tag List

Results 1 to 6 of 6
  1. #1
    Senior Member NOS88's Avatar
    Join Date
    Mar 2006
    Location
    Montgomery County, Pennsylvania
    Posts
    6,395
    Mentioned
    2 Post(s)
    Tagged
    0 Thread(s)

    Any experience using Guanfacine, Tenex, Intuniv?

    Recently had to stop taking Adderal and my neurologist put me on Guanfacine. He warned that it might make me tired and suggested I take it right before bed so that particular side effect would be mostly gone by morning. I'm only in my first week of taking it, and feel completely wiped out most of the day. Anyone have experience with this drug? I'm almost afraid to head out on a ride longer than 25 miles for fear I won't be able to complete it.
    A conclusion is the place where you got tired of thinking. - S. Wright

  2. #2
    Senior Member Kurt Erlenbach's Avatar
    Join Date
    Jul 2007
    Location
    Space Coast, Florida
    Posts
    2,423
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    Given the lack of responses, I think the answer is No. I suggest doing the ride, but staying close to home if possible.

  3. #3
    '47
    '47 is offline
    Senior Member '47's Avatar
    Join Date
    Jul 2009
    Posts
    186
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    My son experienced the same feelings of listlessness and "not being himself" when he began with, ironically, Adderal. However, over a period of 6 - 8 weeks, these side-affects gradually lessened to normal. No telling with the drugs you mention, but giving it time for adjustment is a possibility. Not ideal, but how about a short loop that begins and ends near home....clockwise, counterclockwise............

  4. #4
    Newbie
    Join Date
    Aug 2009
    Location
    Simi Valley, CA
    My Bikes
    Giant OCR3
    Posts
    3
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    My daughter couldn't take Adderall due to side effects, and was put on Tenex. She had to start out on a very low dose, and very gradually build up. Yes, it made her tired at first, but her body gradually (within a couple months) got used to it. After a while, it did not make her tired, even at a fairly high dosage. Give it time, and tell your MD about the tiredness--maybe you should be on a lower dose til you get used to it.

  5. #5
    Dharma Dog lhbernhardt's Avatar
    Join Date
    Mar 2006
    Location
    Vancouver, Canada
    My Bikes
    Rodriguez Shiftless street fixie with S&S couplers, Kuwahara tandem, Trek carbon, Dolan track
    Posts
    2,053
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    I have no idea what those drugs are for, but I sympathize with your condition. At 59, I am starting to have pinched-nerve issues, so I guess the old bod is starting to break down, but I haven't had to take any drugs yet. I am going to try to hold off on doing any kind of pharmaceutical solutions for as long as I possibly can. Jeez, I don't even take Advil for pain unless it's so excrutiating I can't sleep. But it's good to be made aware of some of the side effects of various drugs so I can make inquiries should the need arise. Hope everything turns out OK.

    Luis

  6. #6
    Senior Member
    Join Date
    Apr 2007
    Posts
    158
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    Had some experience with Tenex years ago (not biking at the time). It felt great in one sense, all nerve endings dulled, kind of a high feeling. But just too drowsy to continue. Didn't get a chance to see if repeated exposure would lessen that side effect.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •